South Carolina, 2004

Damaging Wind in South Carolina, June 3, 2004

June 3, 2004 · NWS ILM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 9:38 AM EST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 9:38 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT THU JUN 3 2004

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE
ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE
IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL
UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20
PERCENT.

FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE
WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR
IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO
ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH
SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO

TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS.
&&

.MARINE...
PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK
TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST.  WILL MAINTAIN
LIGHT SW WINDS THROUGH THE AFTERNOON.  BEYOND THAT AM NOT TOO FOND
OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL
AFTER 12Z RUNS COME IN.
&&

.PRELIMINARY POINT TEMPS/POPS...
WILMINGTON     90  70  80  66 /  40  40  60  40
FLORENCE       92  65  82  64 /  40  40  50  30
LUMBERTON      92  65  81  63 /  40  40  60  40
MYRTLE BEACH   87  71  82  67 /  40  40  60  40
&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
&&

PUBLIC: RJD
MARINE: RAS
Hazardous weather outlook, Jun 3, 3:08 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
408 AM EDT THU JUN 3 2004

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806-
BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN-
HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG-
408 AM EDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

03

The radar

The Wilmington radar (KLTX), 39 km away, was scanning. The volume nearest the first event began at 16:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Horry

When
June 3, 11:55 AM EST
Where
Horry County, Red Bluff
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
BROADCAST MEDIA
Coordinates
33.900, -78.833

Wind blew an older mobile home over.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410066.